# SDR 2004UALA00941

- Difficulty date: October 12, 2004
- Submitted: October 20, 2004
- Operation: Air carrier
- Aircraft: N177UA
- Make and model: Boeing 747422
- Aircraft serial: 24384
- Aircraft time: 59,916 hours, 7,602 cycles
- Engine: Pwa PW4056
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Surges
- Location: Nr 1
- Stage of operation: TO
- How discovered: O
- Nature of condition: C, R, J
- Precautionary procedure: C

## Discrepancy

NR 1 ENGINE SURGE ON TAKEOFF.  NOTED LOSS THRUST PRIOR TO ROTATION. C5 BLADE FAILED DUE TO FOD IMPACT.  ENGINE WAS REMOVED AND OVERHAULED. THE 5TH STAGE COMPRESSOR BLADE WAS FOUND DAMAGED. THE CAUSE OF THE DAMAGE APPEARS TO BE FOD.
